Alert archive / California / Flood Watches in 2019

Flood Watch 2, NWS Eureka, CA

January 18, 2019Del Norte County, Humboldt County, California

NWS Eureka, CA issued this flood watch at Jan 18, 2019, 2:11 AM PST for Del Norte County, Humboldt County, California. It took effect at Jan 18, 2019, 4:00 PM PST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jan 18, 2019, 2:11 AM PST (10:11 UTC)
In effect from
Jan 18, 2019, 4:00 PM PST
Expired
Jan 20, 2019, 4:00 AM PST
In force
36 hr
Issued by
NWS Eureka, CA
Flood severity
None

Counties Del Norte County, CA, Humboldt County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 86 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 10.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2019-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2019-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1040 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

637 
WGUS66 KEKA 181011
FFAEKA

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Eureka CA
211 AM PST Fri Jan 18 2019


CAZ101>103-105-181815-
/O.NEW.KEKA.FA.A.0002.190119T0000Z-190120T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Northern Humboldt Interior-
211 AM PST Fri Jan 18 2019

...FLOOD WATCH IN EFFECT FROM THIS AFTERNOON THROUGH LATE
SATURDAY NIGHT...

The National Weather Service in Eureka has issued a

* Flood Watch for a portion of northwest California, including 
  the following areas, Coastal Del Norte, Del Norte Interior, 
  Northern Humboldt Coast, and Northern Humboldt Interior. 

* From this afternoon through late Saturday night

* Moderate to heavy rain will occur over a long duration late
  Friday afternoon through Saturday night. Rainfall totals in
  excess of 4 inches are likely across west facing ridges.

* Ponding of water on roadways, rapid rises on small streams, and
  mud and rock slides will be possible due to heavy rain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
7 follow-up statements
987 
WGUS66 KEKA 181815
FFAEKA

Flood Watch
National Weather Service Eureka CA
1015 AM PST Fri Jan 18 2019

CAZ101>103-105-190500-
/O.CON.KEKA.FA.A.0002.190119T0000Z-190120T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Northern Humboldt Interior-
1015 AM PST Fri Jan 18 2019

...FLOOD WATCH REMAINS IN EFFECT FROM 4 PM PST THIS AFTERNOON
THROUGH LATE SATURDAY NIGHT...

The Flood Watch continues for

* A portion of northwest California, including the following
  areas, Del Norte county and northern Humboldt county.
 
* From 4 PM PST this afternoon through late Saturday night

* Moderate to heavy rain will occur over a long duration late 
  Friday afternoon through Saturday night. Rainfall totals in 
  excess of 4 inches are likely across west facing ridges. 

* Ponding of water on roadways, rapid rises on small streams, 
  and mud and rock slides will be possible due to heavy rain. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
177 
WGUS66 KEKA 190447
FFAEKA

Flood Watch
National Weather Service Eureka CA
847 PM PST Fri Jan 18 2019

CAZ101>103-105-191300-
/O.CON.KEKA.FA.A.0002.000000T0000Z-190120T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Northern Humboldt Interior-
847 PM PST Fri Jan 18 2019

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE SATURDAY NIGHT...

The Flood Watch continues for

* A portion of northwest California, including the following
  areas, Del Norte county and northern Humboldt county.

* Through late Saturday night

* Moderate to heavy rain will occur over a long duration late
  Friday night through Saturday night. Rainfall totals in excess 
  of 4 inches are likely across west facing ridges. 

* Ponding of water on roadways, rapid rises on small streams, 
  and mud and rock slides will be possible due to heavy rain. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
736 
WGUS66 KEKA 191116
FFAEKA

Flood Watch
National Weather Service Eureka CA
316 AM PST Sat Jan 19 2019


CAZ101>103-105-191930-
/O.CON.KEKA.FA.A.0002.000000T0000Z-190120T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Northern Humboldt Interior-
316 AM PST Sat Jan 19 2019

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

The Flood Watch continues for

* A portion of northwest California, including the following 
  areas, Coastal Del Norte, Del Norte Interior, Northern 
  Humboldt Coast, and Northern Humboldt Interior. 

* Through late tonight

* Moderate to heavy rain will occur over a long duration late through
  Saturday night. Rainfall totals in excess of 4 inches are 
  likely across west facing ridges. 

* Ponding of water on roadways, rapid rises on small streams, 
  and mud and rock slides will be possible due to heavy rain. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
434 
WGUS66 KEKA 191929
FFAEKA

Flood Watch
National Weather Service Eureka CA
1129 AM PST Sat Jan 19 2019

CAZ101>103-105-200330-
/O.CON.KEKA.FA.A.0002.000000T0000Z-190120T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Northern Humboldt Interior-
1129 AM PST Sat Jan 19 2019

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

The Flood Watch continues for

* A portion of northwest California, including the following 
  areas, Coastal Del Norte, Del Norte Interior, Northern 
  Humboldt Coast, and Northern Humboldt Interior. 

* Through late tonight

* Moderate to heavy rain will continue through late tonight.
  Rainfall totals in excess of 4 inches are likely across west
  facing ridges. 

* Ponding of water on roadways, rapid rises on small streams, 
  and mud and rock slides will be possible due to heavy rain. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
773 
WGUS66 KEKA 200255
FFAEKA

Flood Watch
National Weather Service Eureka CA
655 PM PST Sat Jan 19 2019

CAZ101>103-105-201100-
/O.CON.KEKA.FA.A.0002.000000T0000Z-190120T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Northern Humboldt Interior-
655 PM PST Sat Jan 19 2019

...FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY...

The Flood Watch continues for

* A portion of northwest California, including the following 
  areas, Coastal Del Norte, Del Norte Interior, Northern 
  Humboldt Coast, and Northern Humboldt Interior. 

* Until 4 AM PST Sunday

* Moderate to heavy rain will continue through late tonight. 
  Rainfall totals in excess of 4 inches are likely across west 
  facing ridges. 

* Ponding of water on roadways, rapid rises on small streams, 
  and mud and rock slides will be possible due to heavy rain. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
037 
WGUS66 KEKA 200627
FFAEKA

Flood Watch
National Weather Service Eureka CA
1027 PM PST Sat Jan 19 2019

CAZ101>103-105-201200-
/O.CON.KEKA.FA.A.0002.000000T0000Z-190120T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Northern Humboldt Interior-
1027 PM PST Sat Jan 19 2019

...FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY...

The Flood Watch continues for

* A portion of northwest California, including the following 
  areas, Coastal Del Norte, Del Norte Interior, Northern 
  Humboldt Coast, and Northern Humboldt Interior. 

* Until 4 AM PST Sunday

* Moderate to heavy rain will continue through late tonight. 
  Rainfall totals in excess of 4 inches are likely across west 
  facing ridges. 

* Ponding of water on roadways, rapid rises on small streams, 
  and mud and rock slides will be possible due to heavy rain. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
415 
WGUS66 KEKA 201134
FFAEKA

Flood Watch
National Weather Service Eureka CA
334 AM PST Sun Jan 20 2019


CAZ101>103-105-201245-
/O.EXP.KEKA.FA.A.0002.000000T0000Z-190120T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Northern Humboldt Interior-
334 AM PST Sun Jan 20 2019

...FLOOD WATCH WILL EXPIRE AT 4 AM PST EARLY THIS MORNING...

The Flood Watch for portions of Del Norte and northern Humboldt
County will expire at 4 AM PST early this morning. Heavy rain 
will dissipate during the morning. Showers and a few 
thunderstorms are expected during Sunday afternoon and evening.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this flood watch went out at Jan 17, 3:10 PM PST, 11 hours 1 minute earlier.

Area forecast discussion, Jan 17, 3:10 PM PST, 11 hours 1 minute before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
310 PM PST Thu Jan 17 2019

.SYNOPSIS...Another weather system will bring periods of rain
through this weekend. High pressure and drier weather conditions
are expected next week.

&&

.DISCUSSION...Shower activity will decrease in both coverage and
intensity tonight as stability increases in response to mid level
warming. Rain chances will increase again on Friday as a warm
front quickly approaches the north coast. Rain will likely increase
in coverage and become steadier across most of the forecast area
by Friday afternoon and evening, especially north of Cape
Mendocino. High resolution model guidance indicates possible
downsloping around the greater Eureka area Friday afternoon as
southerly winds increase. This will limit the rain amounts for
the coastal plain around Eureka. Most of the rain will be concentrated
over Del Norte county through Saturday, while a cold front stalls
just offshore the Oregon coast. A mid level shortwave trough will
push the cold front through NW California Saturday night/Sunday
morning, with showers expected to follow Sunday afternoon and
evening. The GFS and ECMWF have been trending wetter with the
weekend storm, with a long duration of light/moderate rain and
brief heavy rain. Totals may exceed 2 inches across much of
Humboldt, with as much as 4 to 6 inches across Del Norte County by
Sunday evening. Much lighter amounts, from a half inch to an inch
and a half are expected for eastern Trinity and Mendocino
counties over the 3-day period from Friday through Sunday.

Winds will be locally gusty over the exposed high terrain and
some of the coastal headlands. The atmosphere will be much more
stable and lower elevation may not be as gusty as the last storm.
A wind advisory may be needed for gusts to 40 to 50 mph Friday
afternoon or evening around coastal Del Norte county and the
higher elevations of Del Norte and Humboldt counties.

A break in the wet weather is expected next week, with a large
ridge aloft expected to dominate the pattern across the eastern
Pacific and West Coast. Expect inland morning valley fog early in
the week...otherwise there is high confidence in dry, mild and
sunny weather all of next week into next weekend.

&&

.AVIATION...A post frontal unstable airmass resulted in numerous
flight hazards moving through the aviation region. Thunder,
lightning, small hail along with gusty winds and reduced Cigs/Vis
were observed. Many of these adverse conditions were associated
with a strong line of convection late morning into early
afternoon. Winds will continue to diminish at the Taf sites this
evening, but will rev up again Friday at coastal airports. There
is also a threat of LLWS at CEC and ACV Friday afternoon. Rain,
associated with another weather disturbance will affect all
terminals on Friday. This system will lower conditions into MVFR
and briefly IFR at UKI. ACV and CEC will prevail in VFR until
later in the day when intermittent MVFR expected. /TA

&&

.MARINE...Large W swell will continue to gradually subside tonight
and on Friday, and the Hazardous Seas Warning continues through
early Friday morning. SW winds will continue to gradually diminish
this evening, then begin to increase again out of the S late tonight
and on Friday ahead of another frontal system. Winds will reach gale
force over the N outer waters by late morning Friday, and a Gale
Warning has been hoisted. Winds and short period seas will diminish
over the weekend, but lingering W swell will keep combined seas
elevated into early next week. /SEC

&&

.HYDROLOGY...A Hydrologic Statement continues for the Eel River
at Fernbridge, as the river has just risen above monitor stage and
is forecast to remain over monitor stage until late this evening.
/SEC & WCI

&&

.BEACH HAZARDS/COASTAL FLOODING...High astronomical high tides
(king tides) will occur on Sunday and into early next week. Tidal
anomalies will likely lead to higher tide levels. Minor coastal
flooding is possible during the daily late morning and early
afternoon high tides, with the highest astronomical tides expected
on Monday. Low tides will be lower than usual during this period
as well. /SEC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Warning until 5 AM PST Fri for CAZ101-103-104-109.

NORTHWEST CALIFORNIA COASTAL WATERS...
Hazardous Seas Warning til 5 AM PST Fri for PZZ450-455-470-475.
Gale Warning from 9 AM Fri to midnight PST Fri night for PZZ470.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Jan 17, 3:57 PM PST, 10 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
357 PM PST Thu Jan 17 2019

CAZ102-105>108-110>113-190000-
Del Norte Interior-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
357 PM PST Thu Jan 17 2019

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

Heavy downpours and isolated thunderstorms will continue through
this afternoon. Snow levels will average around 4000 feet today,
with some minor accumulation possible on Highway 36 passes.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ101-103-104-109-190000-
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-
357 PM PST Thu Jan 17 2019

...HIGH SURF WARNING IN EFFECT UNTIL 5 AM PST FRIDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

A High Surf Warning is currently in effect.

A High Surf Warning is in effect through early Friday morning.
Isolated thunderstorms will continue into this afternoon, with
frequent showers with heavy downpours and brief small hail.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

More rain is expected to impact the area Friday through Sunday.
Several inches of additional rainfall will likely fall, with strong
southerly winds possible on Friday.

High astronomical tides are expected this weekend and early next
week. Minor coastal flooding is possible.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Local storm report, Jan 17, 8:27 PM PST, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
827 PM PST THU JAN 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HIGH SURF        1 WNW POINT ARENA       38.91N 123.71W
01/17/2019                   MENDOCINO          CA   EMERGENCY MNGR

            TIME ESTIMATED: PHOTO OF DAMAGE TO A
            SIDEWALK AND PARKING LOT. HIGH SURF ALSO
            MOVED LARGE SEA BARRIER ROCKS FARTHER
            INLAND.

&&

WCI
Local storm report, Jan 17, 8:48 PM PST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
848 PM PST THU JAN 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HIGH SURF        1 WSW SHELTER COVE      40.03N 124.07W
01/17/2019                   HUMBOLDT           CA   EMERGENCY MNGR

            TIME ESTIMATED: 8 HOUSES WERE DAMAGED ALONG
            LOWER PACIFIC DR. DAMAGE SEVERITY VARIED
            AMONG THE HOUSES. NUMEROUS WINDOWS AND GLASS
            DOORS WERE BROKEN LEADING TO WATER ENTERING
            SOME OF THE STRUCTURES, FENCES AND DECKS
            WERE DESTROYED, AND PROPANE TANKS WERE
            DISLODGED FROM THEIR MOUNTINGS.

&&

WCI
Local storm report, Jan 17, 9:02 PM PST, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
902 PM PST THU JAN 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HEAVY RAIN       1 NW HONEYDEW           40.24N 124.13W
01/17/2019  M6.92 INCH       HUMBOLDT           CA   MESONET

            48 HOUR STORM TOTAL RAINFALL FROM MESONET
            STATION HONC1.

&&

WCI
Local storm report, Jan 17, 10:31 PM PST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1031 PM PST THU JAN 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     HAIL             1 NNW CRESCENT CITY     41.77N 124.21W
01/17/2019  M1.00 INCH       DEL NORTE          CA   PUBLIC

            SEVERAL FACEBOOK PHOTOS OF LARGE HAIL ONE OF
            WHICH WAS COMPARED WITH A QUARTER. SMALLER
            SIZED HAIL WAS ALSO COVERING THE GROUND.
            TIME ESTIMATED FROM RADAR.

&&

WCI
Local storm report, Jan 17, 10:41 PM PST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EUREKA CA
1041 PM PST THU JAN 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     NON-TSTM WND DMG 2 ENE MYERS FLAT        40.28N 123.85W
01/16/2019                   HUMBOLDT           CA   LAW ENFORCEMENT

            TREE KNOCKED DOWN AND BLOCKING THE
            NORTHBOUND LANES OF AVE OF THE GIANTS.

0529 PM     NON-TSTM WND DMG 7 SSW ORICK             41.19N 124.11W
01/16/2019                   HUMBOLDT           CA   LAW ENFORCEMENT

            TREE LIMBS DOWN ON US 101 PARTIALLY BLOCKING
            LANES.

0540 PM     FLOOD            WEOTT                   40.33N 123.93W
01/16/2019                   HUMBOLDT           CA   LAW ENFORCEMENT

            ROADWAY FLOODED AT AVE OF THE GIANTS AND LUM
            ST.

0552 PM     FLOOD            BENBOW                  40.07N 123.79W
01/16/2019                   HUMBOLDT           CA   LAW ENFORCEMENT

            CHP HAS REPORTED ROADWAY FLOODING AT BENBOW
            OFFRAMP AND US 101 N.

0601 PM     NON-TSTM WND DMG 9 SSE LAYTONVILLE       39.54N 123.46W
01/16/2019                   MENDOCINO          CA   LAW ENFORCEMENT

            MULTIPLE LIMBS AND AT LEAST ONE TREE DOWN ON
            SHERWOOD DR. 3-4 MILES FROM US 101. LOCATION
            IS APPROXIMATE.

0604 PM     NON-TSTM WND DMG 3 NNW WILLITS           39.43N 123.38W
01/16/2019                   MENDOCINO          CA   LAW ENFORCEMENT

            3 TREES DOWN IN THE ROADWAY.

0610 PM     NON-TSTM WND DMG 9 SSE LAYTONVILLE       39.56N 123.43W
01/16/2019                   MENDOCINO          CA   LAW ENFORCEMENT

            POWERLINES KNOCKED DOWN ONTO HILLSIDE
            LEADING TO A SMALL FIRE.

0616 PM     FLOOD            4 S TALMAGE             39.07N 123.16W
01/16/2019                   MENDOCINO          CA   LAW ENFORCEMENT

            CHP IS REPORTING ROADWAY FLOODING ON OLD
            RIVER ROAD SOUTH OF TALMAGE.

0618 PM     NON-TSTM WND DMG 3 NNW WILLITS           39.44N 123.38W
01/16/2019                   MENDOCINO          CA   LAW ENFORCEMENT

            POWER LINE AND TREE DOWN AT BROOKTRAILS DR
            AND COBB DR.

0636 PM     NON-TSTM WND DMG 3 N WEOTT               40.37N 123.93W
01/16/2019                   HUMBOLDT           CA   LAW ENFORCEMENT

            5 FOOT TREE FELL ONTO THE ROADWAY.

0934 PM     FLOOD            3 SE MIRANDA            40.20N 123.77W
01/16/2019                   HUMBOLDT           CA   LAW ENFORCEMENT

            AVE OF THE GIANTS AT MM 41.2 WAS CLOSED DUE
            TO FLOODING.

1000 PM     FLOOD            1 SE HOPLAND            38.97N 123.11W
01/16/2019                   MENDOCINO          CA   DEPT OF HIGHWAYS

            HWY 175 NEAR HOPLAND WAS CLOSED DUE TO
            FLOODING.

1100 PM     FLOOD            9 SW COMPTCHE           39.19N 123.72W
01/16/2019                   MENDOCINO          CA   DEPT OF HIGHWAYS

            TIME ESTIMATED: HWY 128 WAS CLOSED NEAR HWY
            1 DUE TO FLOODING OF THE NAVARRO RIVER.

0700 AM     HIGH SURF        1 WNW POINT ARENA       38.91N 123.71W
01/17/2019                   MENDOCINO          CA   EMERGENCY MNGR

            TIME ESTIMATED: PHOTO OF DAMAGE TO A
            SIDEWALK AND PARKING LOT. HIGH SURF ALSO
            MOVED LARGE SEA BARRIER ROCKS FARTHER
            INLAND.

0720 AM     HAIL             MCKINLEYVILLE           40.94N 124.10W
01/17/2019  E0.25 INCH       HUMBOLDT           CA   PUBLIC

            FACEBOOK REPORT AND PICTURE OF HAIL LESS
            THAN 0.50 INCHES. HAIL ALSO DAMAGED THIN
            COVERING OF GREENHOUSE. LOCATION IS
            APPROXIMATED.

0722 AM     HAIL             1 NW MCKINLEYVILLE      40.95N 124.10W
01/17/2019  M0.25 INCH       HUMBOLDT           CA   NWS EMPLOYEE

            SMALL HAIL QUICKLY FELL FOR A FEW MINUTES
            WITH AREA ROADWAYS AND PARKING LOTS
            COMPLETELY COVERED.

0730 AM     HIGH SURF        1 WSW SHELTER COVE      40.03N 124.07W
01/17/2019                   HUMBOLDT           CA   EMERGENCY MNGR

            TIME ESTIMATED: 8 HOUSES WERE DAMAGED ALONG
            LOWER PACIFIC DR. DAMAGE SEVERITY VARIED
            AMONG THE HOUSES. NUMEROUS WINDOWS AND GLASS
            DOORS WERE BROKEN LEADING TO WATER ENTERING
            SOME OF THE STRUCTURES, FENCES AND DECKS
            WERE DESTROYED, AND PROPANE TANKS WERE
            DISLODGED FROM THEIR MOUNTINGS.

0751 AM     HAIL             1 NW MCKINLEYVILLE      40.95N 124.10W
01/17/2019  M0.25 INCH       HUMBOLDT           CA   NWS EMPLOYEE

            SMALL HAIL BRIEFLY MIXED WITH HEAVY RAIN (15
            SECONDS MAX). DID NOT ACCUMULATE ON
            ROADWAYS.

1100 AM     HAIL             1 E FAIRHAVEN           40.78N 124.18W
01/17/2019  M0.25 INCH       HUMBOLDT           CA   NWS EMPLOYEE

            PERIODIC HAIL IN THE THUNDERSTORM FROM 11:00
            THROUGH 11:15 IN THIS GENERAL AREA. MIXED
            WITH RAIN.

1100 AM     HAIL             CUTTEN                  40.77N 124.14W
01/17/2019  M0.25 INCH       HUMBOLDT           CA   TRAINED SPOTTER

1109 AM     HAIL             2 NNE ARCATA            40.90N 124.07W
01/17/2019  M0.25 INCH       HUMBOLDT           CA   NWS EMPLOYEE

1110 AM     HAIL             EUREKA                  40.80N 124.16W
01/17/2019  M0.25 INCH       HUMBOLDT           CA   OFFICIAL NWS OBS

            TRACE ACCUMULATION ON GROUND. DURATION OF 10
            MINUTES.

1223 PM     HAIL             CUTTEN                  40.77N 124.14W
01/17/2019  E0.25 INCH       HUMBOLDT           CA   PUBLIC

            FACEBOOK REPORT AND PICTURE OF HAILSTONE
            MEASURING 0.40 INCHES.

1246 PM     HAIL             BAYVIEW                 40.76N 124.19W
01/17/2019  E0.25 INCH       HUMBOLDT           CA   PUBLIC

            TWITTER REPORT AND PICTURE OF ACCUMULATING
            SMALL HAIL.

0220 PM     SNOW             5 W WILLOW CREEK        40.88N 123.77W
01/17/2019  E3.0 INCH        HUMBOLDT           CA   DEPT OF HIGHWAYS

            LOCATION AND TIME ESTIMATED: REPORT OF 3
            INCHES OF SNOW ON TITLOW HILL RD HOWEVER NO
            ELEVATION WAS GIVEN.

0220 PM     SNOW             8 SW HOOPA              40.99N 123.79W
01/17/2019  E4.0 INCH        HUMBOLDT           CA   DEPT OF HIGHWAYS

            LOCATION AND TIME ESTIMATED: 4 INCHES OF NEW
            SNOW ON BAIR RD. HOWEVER NO ELEVATION WAS
            GIVEN.

0654 PM     HAIL             1 NNW CRESCENT CITY     41.77N 124.21W
01/17/2019  M1.00 INCH       DEL NORTE          CA   PUBLIC

            SEVERAL FACEBOOK PHOTOS OF LARGE HAIL ONE OF
            WHICH WAS COMPARED WITH A QUARTER. SMALLER
            SIZED HAIL WAS ALSO COVERING THE GROUND.
            TIME ESTIMATED FROM RADAR.

&&

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 6:43 PM PSTSpecial Weather StatementEKADel Norte17 min
Jan 17, 7:02 PM PSTSpecial Weather StatementEKADel Norte13 min
Jan 17, 8:22 PM PSTHigh Surf AdvisoryEKADel Norte, Humboldt, Mendocino9 hr
Jan 18, 1:23 AM PSTWind AdvisoryEKADel Norte, Humboldt26 hr
Jan 18, 2:16 AM PSTSmall Craft AdvisoryEKA4 days

Nearby

Flood Watches in California, 2019Every flood watch in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.